Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 21, 2007, 4:50 PM CDT for Cook County, Kane County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2007, 4:50 PM CDT (21:50 UTC)
- Expired
- Mar 21, 2007, 5:04 PM CDT
- In force
- 14 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Cook County, IL, Kane County, IL
The radar
The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 212151 SVRLOT ILC031-089-212215- /O.NEW.KLOT.SV.W.0002.070321T2150Z-070321T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 450 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COOK COUNTY IN NORTHEAST ILLINOIS... NORTHERN KANE COUNTY IN NORTHEAST ILLINOIS... * UNTIL 515 PM CDT * AT 447 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR MAPLE PARK...AND MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELGIN...WEST DUNDEE...SLEEPY HOLLOW...AND GILBERTS BY 505 PM... EAST DUNDEE...AND CARPENTERSVILLE BY 510 PM... INVERNESS...AND BARRINGTON BY 515 PM... MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4210 8859 4190 8860 4215 8800 4215 8835 $$ LABAS
1 follow-up statement
000 WWUS53 KLOT 212204 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 503 PM CDT WED MAR 21 2007 ILC031-089-212213- /O.CAN.KLOT.SV.W.0002.000000T0000Z-070321T2215Z/ COOK IL-KANE IL- 503 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KANE AND NORTHWESTERN COOK COUNTIES IS CANCELLED... WHILE THIS STORM NO LONGER INDICATES LARGE HAIL OR DAMAGING WINDS... HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING REMAIN A THREAT UNTIL AROUND 530PM. LAT...LON 4210 8859 4190 8860 4215 8800 4215 8835 $$ LABAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:15 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 21, 3:15 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT WED MAR 21 2007
.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
315 PM CDT
SFC ANALYSIS AT 19Z INDICATED LOW PRES CENTERED OVR KS/NE WITH WARM
FRONT EXTENDING EWD ACROSS IOWA AND NRN IL. QUITE A DRAMATIC TEMP
DIFFERENCE ACROSS OUR CWA THIS AFTN AS IN THE WARM SECTOR (S OF
I-80) TEMPS HAVE CLIMBED WELL INTO THE 70S. ADDITIONAL CLOUD COVER
TO THE NORTH HAS LIMITED INSOLATION AND KEPT EXTREME NRN IL IN THE
60S. DEWPTS WERE GENERALLY IN THE UPR 50S ACROSS THE AREA.
INSTABILITY AND SHEAR ARE BOTH MARGINAL FOR SEVERE WITH CAPE AROUND
500 J/KG AND DEEP LAYER SHEAR APPROACHING 30KTS. ONE ROUND OF STORMS
CROSSING NWRN IL ATTM...SHOULD CLIP THE REGION NW OF A MENDOTA TO
WAUKEGAN LINE THROUGH EARLY EVENING. ANTICIPATE A SUBSEQUENT LULL
THIS EVENING...BEFORE NEXT ROUND OF STORMS ARRIVES LATE TONIGHT
ACCOMPANYING THE COLD FRONT WHICH IS HEADED THIS WAY FROM THE
DAKOTAS. MODELS POINTING AT STRONG DIFFLUENCE AT H2 AND SIGNIFICANT
H5 SHORTWAVE ENERGY ACCOMPANYING THE FROPA. WITH VERY MOIST AIR OUT
AHEAD OF THIS BOUNDARY....POTENTIAL FOR HEAVY RAIN EXISTS THROUGH
THE NIGHT. STRONG WIND FIELDS WILL KEEP STORM MOTION FAIRLY BRISK
AND WITH LATE EVENING BREAK IN THE ACTION...THIS SHOULD PREVENT MUCH
AREAL FLOOD CONCERN...THOUGH RIVERS WILL EXPERIENCE SOME RISES
IN RESPONSE TO THIS PRECIP.
FROPA WILL BE DELAYED TIL THURSDAY AFTN SOUTH OF I-80. WEAK HIGH
TRIES TO BUILD IN THURS NT. PRECIP WILL NOT BE FAR TO THE S
THOUGH...WITH BOUNDARY LINGERING ACROSS CENTRAL IL/INDY. NRN AND SRN
STREAMS OF H2 JET EVENTUALLY SYNC UP ACROSS IL/WI BY SAT AS SFC
BOUNDARY LIFTS NWD INTO NRN IL. THIS WILL LEAD TO A WET WEEKEND
ACROSS THE LOCAL AREA. DETAILS IMPOSSIBLE TO DISCERN THIS FAR OUT
WITH SUCH A COMPLICATED (BUT OBVIOUSLY WET) SITUATION...BUT WITH
LONGWAVE TROUGH IN THE WRN CONUS AND RIDGE AXIS TO OUR EAST...WELL
SEE RECURRING MID AND UPR TROPOSPHERIC SHORTWAVE TROUGHS RIPPLING
THROUGH THE AREA THROUGH EARLY TUESDAY...WITH COLD FRONT USHERING IN
DRIER AIR BEYOND THAT AS PER THE GFS MODEL. ECMWF IS SLIGHTLY SLOWER
WITH THAT FROPA AND WOULD KEEP PRECIP AROUND THROUGH TUES. NEXT
MAJOR SYSTEM SHOWN BY GLOBAL MODELS TO DEVELOP OVR THE NRN PLAINS BY
WED...BRINGING MORE PRECIP. TEMPS GENERALLY ABV NORMAL THROUGH THE
FCST PERIOD. WELCOME TO SPRING
RRH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY ILLINOIS NEARSHORE THROUGH 18Z THURS.
SMALL CRAFT ADVISORY INDIANA NEARSHORE 18Z WED-18Z THURS.
&&Hazardous weather outlook, Mar 21, 4:30 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT WED MAR 21 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-220930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT WED MAR 21 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. A FEW THUNDERSTORMS MAY BECOME SEVERE. THE MAIN THREATS WILL BE HAIL AND DAMAGING WINDS. THIS THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING HOURS...BUT ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT TOWARD DAWN. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL. SOME AREAS HAVE ALREADY RECEIVED ONE INCH OF RAIN...AND AN ADDITIONAL ONE INCH OF RAIN IS POSSIBLE THROUGH THURSDAY MORNING...WHICH MAY CAUSE NEW RISES ON MANY CREEKS...STREAMS AND RIVER AND A POTENTIAL FOR MINOR FLOODING. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE CONTINUING THURSDAY MORNING. BY LATE MORNING THE THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT EXPECTED THURSDAY...BUT LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE. HIGH WATER LEVELS ON AREA RIVERS COMBINED WITH THE NEW RAINFALL MAY LEAD TO MINOR FLOODING PROBLEMS ON AREA STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-220930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT WED MAR 21 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS. THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL OF THE NEARSHORE WATERS THROUGH EARLY THURSDAY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN LAKE MICHIGAN THURSDAY MORNING. WIND GUSTS IN EXCESS OF 35 KNOTS ARE POSSIBLE EARLY THURSDAY MORNING WITH THE THUNDERSTORMS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Mar 21, 4:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
422 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL ASHTON 41.87N 89.22W
03/21/2007 E0.75 INCH LEE IL PUBLIC
PENNY SIZE WITH SOME LARGER STONES.
&&
WNLocal storm report, Mar 21, 4:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL S POLO 41.98N 89.58W
03/21/2007 E0.88 INCH OGLE IL EMERGENCY MNGR
MARBLE TO NICKEL SIZE HAIL SOUTH OF TOWN ALONG IL26 AND
US52.
&&
WNLocal storm report, Mar 21, 4:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
448 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL DE KALB 41.93N 88.75W
03/21/2007 E0.25 INCH DE KALB IL TRAINED SPOTTER
PEA SIZE ON NIU CAMPUS.
0443 PM HAIL DE KALB 41.93N 88.75W
03/21/2007 E0.25 INCH DE KALB IL TRAINED SPOTTER
PEA TO DIME SIZE HAIL AT SYCAMORE RD AND BARBER GREEN RD.
&&
WNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:54 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 51 min |
| Mar 21, 5:01 PM CDT | Special Marine Warning | LOT | 89 min | |
| Mar 21, 5:30 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, McHenry, Ogle, Winnebago | 45 min |
| Mar 21, 5:30 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, McHenry, Ogle, Winnebago | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.